Alert archive / Georgia / River Flood Warnings in 2022
River Flood Warning 112, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Jul 10, 2022, 2:29 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Jul 10, 2022, 4:26 AM EDT. It was in force for 2 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2022, 2:29 AM EDT (06:29 UTC)
- In effect from
- Jul 10, 2022, 4:26 AM EDT
- Expired
- Jul 10, 2022, 6:53 AM EDT
- In force
- 2 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 06:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 6.75 ft at Jul 10, 2022, 3:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
885
WGUS42 KFFC 100629
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
229 AM EDT Sun Jul 10 2022
...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
For the Big Creek...including Cumming, Alpharetta, Roswell...Minor
flooding is forecast.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at weather.gov/atlanta.
&&
GAC117-121-101800-
/O.NEW.KFFC.FL.W.0112.220710T0826Z-220710T2046Z/
/APHG1.1.ER.220710T0826Z.220710T1100Z.220710T1445Z.NO/
229 AM EDT Sun Jul 10 2022
...FLOOD WARNING IN EFFECT UNTIL LATE THIS AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Big Creek near Alpharetta.
* WHEN...Until late this afternoon.
* IMPACTS...At 7 feet, Flood Stage is reached. Minor flooding of
woodlands and fields begin along the creek between Cumming in
Forsyth County...to Alpharetta and Roswell in North Fulton
County. Flooding starts to effect portions of The Big Creek
Greenway near Alpharetta and some portions may become closed with
around one foot of water...especially upstream and downstream from
the gage on Kimball Bridge Road and near Rock Mill Park. Portions
of the YMCA Campground off Preston Ridge Road will begin to flood.
* ADDITIONAL DETAILS...
- At 2:15 AM EDT Sunday the stage was 6.8 feet and rising.
- Forecast...The river is expected to rise above flood stage
early this morning to a crest of 7.2 feet this morning. It
will then fall below flood stage late this morning.
- Flood stage is 7 feet.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$1 follow-up statement
742
WGUS82 KFFC 101053
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
653 AM EDT Sun Jul 10 2022
...The Flood Warning is cancelled for the following rivers in
Georgia...
Big Creek near Alpharetta affecting Fulton and Forsyth Counties.
GAC117-121-101200-
/O.CAN.KFFC.FL.W.0112.000000T0000Z-220710T1053Z/
/APHG1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
653 AM EDT Sun Jul 10 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Big Creek near Alpharetta.
* ADDITIONAL DETAILS...
- At 6:45 AM EDT Sunday the stage was 6.7 feet slowly falling.
- Forecast...The river is expected to fall to 1.7 feet early
Friday morning.
&&
LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
3404 8433 3407 8427
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Jul 9, 9:27 PM EDT, 5 hours 2 minutes earlier.
Area forecast discussion, Jul 9, 9:27 PM EDT, 5 hours 2 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 927 PM EDT Sat Jul 9 2022 .UPDATE... Scattered thunderstorms have begun to spread into northwest Georgia over the last hour. With clouds scattering out earlier this afternoon, portions of north Georgia were able to destabilize and MUCAPE values remain between 2000-2500 J/kg. Considering the instability values and some marginal 0-1 km shear, these storms have shown decent vertical development. As a result, gusty and potentially damaging winds and small hail will be possible with isolated taller, stronger storms that develop tonight. Precipitable water values furthermore remain over 2 inches across the area, so with slow storm motion, locally heavy rainfall could lead to isolated flooding concerns. Meanwhile, an arcing band of storms in moving quickly south- southeastward through east- central Alabama, and could clip portions of west-central Georgia during the late night hours, which would also bring gusty winds and heavy rain to areas impacted by the line. Patchy fog and low clouds will be possible during the overnight and early morning hours, especially so in locations that receive rainfall tonight. King && .PREV DISCUSSION... /Issued 807 PM EDT Sat Jul 9 2022/ UPDATE... Updated for the 00Z Aviation Discussion. PREV DISCUSSION... /Issued 331 PM EDT Sat Jul 9 2022/ SHORT TERM /Tonight through Sunday Night/... 500mb analysis shows a broad trough along the east coast. Earlier convection today was enhanced by an exiting shortwave currently across east GA. CWA will stay in NW flow aloft for the remainder of the short term period. Another strong piece of shortwave energy is progged to move through the base of the trough during the day tomorrow. At the surface, a weak front will drop south across the CWA tonight. The front is likely to stall across central or southern GA by early tomorrow and continue to provide focus for shra/tsra through the remainder of the short term. Line of convection is pushing out of the CWA this afternoon. Northern areas of the CWA were stabilized earlier this morning and worked over pretty well with widespread shra/tsra. Breaks in the clouds have occurred up north and additional heating is likely. Convective inhibition has begun to diminish again across far north GA, but areas along and south of 20 are still pretty stable...for now. Upstream, shra and tsra have begun to break out again. 12Z sounding analysis shows PWATs at least two standard deviations above normal values. Storms will be very efficient rainfall producers. Localized flash flooding would be the primary severe hazard this evening and overnight. However, an isolated strong/severe storm could still be possible. NListemaa LONG TERM /Monday through Saturday/... Previous discussion below... A retrograding upper-level wave pattern will have shifted the suppressive ridge/high-pressure region over the Southwestern CONUS and a wave break within the pattern will pull a longwave trough into Eastern Quebec and New England. Within the broader flow a shortwave trough will be dug into the Southeastern CONUS with the trough axis draped somewhere across the forecast area. With strong anticyclonic vorticity advection behind the trough fuel subsidence across the Great Lakes and Ohio River Valley, a broad high pressure will have formed across the aforementioned region and will help to push a weak cold front in through the forecast area by the start of the long term period while also moving off to the northeast to the New England coast by Sunday night/Monday morning. With high pressure in the northeast, surface winds/flow will push in from the east, rather than from the north which may set up weak cold air damming across far NE GA, on the lee side of the Appalachians. PWATS will also have fallen through a good portion of the forecast area with the 2 inch PWAT line in the area Columbus/Macon. The relief will be short-lived, however as by Monday afternoon that 2 inch PWAT line will slowly inch back north over the coming days. As the weak frontal zone reaches near the coast, the enhanced baroclinicity combined with convergence aloft from a diffluent zone is developing a surface low pressure system along the Gulf coast near the LA/AL/MS panhandles by Tues/Wed. This will put our forecast area right in the area of a moist conveyer belt, likely increasing cloud cover with deep moisture moving in and increasing shower coverage across the area. Furthermore, while models are split on the exact evolution they are indicating a second cold front may be possible by Thurs/Fri, as the low pressure system is absorbed by a second shortwave trough within the broader flow. All this boils down to is that within the general northwest flow, we'll be seeing a more active and dynamic pattern than we've been accustomed to the last month or so, with more dynamic and mesoscale driven convective drivers and more organized and concentrated zones of moisture and convection. Additionally, without the influence of the high pressure dome and waves of showers, storms, and increased sky cover, temperatures do not look to be as extreme with highs throughout the long term remaining in the 80s for most of the area. Thiem AVIATION... 00Z Update... SHRA/TSRA is spreading into north Georgia as the period begins, and could overspread the northern TAF sites this evening through midnight. Scattered TSRA will moreover be possible at CSG from 02-05Z. Ceilings are expected to lower during the early morning hours, with MVFR ceilings forecast to develop by 08-09Z and IFR ceilings by 11Z. Visibility restrictions of 5-6 SM will be possible during the early morning hours as well, especially where precipitation is observed this evening. Ceilings will improve to MVFR during the late morning hours, by 14-15Z. Winds will be fairly light, mainly between 3-6 kts, through the period. Winds at ATL/AHN will be SW to W overnight, shifting to NW after sunrise on Sunday, and further to NE during the late afternoon and evening hours. Meanwhile, winds at CSG/MCN will remain SW to W through the period. Diurnally-driven scattered convection is expected once again Sunday afternoon, warranting a PROB30 for TSRA FROM 18-00z. //ATL Confidence...00Z Update... Medium confidence on all elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 72 85 68 83 / 30 50 60 30 Atlanta 73 86 70 82 / 40 50 50 40 Blairsville 67 81 64 81 / 30 50 40 20 Cartersville 71 87 69 83 / 30 50 30 20 Columbus 74 89 74 86 / 30 60 60 60 Gainesville 72 84 68 81 / 30 50 40 20 Macon 73 88 72 86 / 30 70 70 60 Rome 73 88 71 87 / 30 50 30 20 Peachtree City 72 88 70 82 / 40 50 50 40 Vidalia 75 87 74 85 / 30 70 70 80 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa/King LONG TERM....Thiem AVIATION...King
Hazardous weather outlook, Jul 9, 9:39 PM EDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 939 PM EDT Sat Jul 9 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-110145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 939 PM EDT Sat Jul 9 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... Scattered thunderstorms are expected to continue through the overnight period, primarily across portions of north and west Georgia. Isolated storms could become strong, capable of producing gusty winds and frequent lightning. Heavy rainfall associated with these storms could also lead to localized flash flooding concerns. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Scattered thunderstorms will be possible each afternoon and evening throughout the forecast area this week. Some storms could become strong to severe with damaging winds, locally heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of severe weather through the web by going to weather.gov/atlanta.
In the hours before
Special weather statement, Jul 9, 8:40 PM EDT, 5 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
840 PM EDT Sat Jul 9 2022
GAZ003>005-100115-
Whitfield GA-Catoosa GA-Murray GA-
840 PM EDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of Catoosa,
northwestern Murray and northeastern Whitfield Counties through 915
PM EDT...
At 840 PM EDT, a strong thunderstorm was over Ringgold, moving
southeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dalton, Chatsworth, Ringgold, Fort Oglethorpe, Varnell, Eton, Tunnel
Hill, Cohutta, Crandall, Sumac, Indian Springs, Rocky Face, Gregory,
Graysville, Tennga, Boynton, Beaverdale, Dawnville and Cisco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3499 8467 3477 8467 3473 8486 3490 8524
3499 8519
TIME...MOT...LOC 0040Z 297DEG 22KT 3495 8509
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 9, 9:16 PM EDT, 5 hours 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
916 PM EDT Sat Jul 9 2022
GAZ002>005-100200-
Whitfield GA-Catoosa GA-Walker GA-Murray GA-
916 PM EDT Sat Jul 9 2022
...A strong thunderstorm will impact portions of central Catoosa,
Murray, Whitfield and east central Walker Counties through 1000 PM
EDT...
At 916 PM EDT, a strong thunderstorm was near Varnell, or near
Dalton, moving southeast at 25 mph.
HAZARD...Up to 40 mph wind, pea sized hail and frequent cloud to
ground lightning.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Dalton, Chatsworth, Ringgold, Varnell, Eton, Tunnel Hill, Cohutta,
Crandall, Sumac, Ramhurst, Wood Station, Rocky Face, Gregory, Tilton,
Mill Creek, Conasauga Lake, Tennga, Beaumont, Beaverdale and
Dawnville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.
&&
LAT...LON 3499 8462 3486 8462 3482 8458 3479 8461
3478 8464 3473 8466 3461 8466 3461 8472
3462 8472 3462 8474 3461 8475 3462 8491
3463 8491 3462 8493 3463 8505 3484 8525
3493 8515 3499 8497
TIME...MOT...LOC 0116Z 301DEG 21KT 3486 8494
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 9, 10:39 PM EDT, 3 hours 50 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1039 PM EDT Sat Jul 9 2022
GAZ021-022-033-034-045-100315-
North Fulton GA-Cherokee GA-DeKalb GA-Forsyth GA-Gwinnett GA-
1039 PM EDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of south central
Cherokee, northern DeKalb, southwestern Forsyth, southwestern
Gwinnett and northeastern Fulton Counties through 1115 PM EDT...
At 1039 PM EDT, a line of strong thunderstorms was along a line
extending from near Sweat Mountain to Clarkston, and moving east at
20 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Decatur, Sandy Springs, Roswell, Alpharetta, Dunwoody, Milton,
Duluth, Lilburn, Chamblee, Norcross, Doraville, Clarkston, Stone
Mountain, Avondale Estates, Berkeley Lake, Pine Lake, Tucker,
Belvedere Park, North Decatur and North Atlanta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3415 8423 3374 8406 3375 8429 3417 8445
TIME...MOT...LOC 0239Z 280DEG 17KT 3410 8439 3379 8424
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 9, 10:42 PM EDT, 3 hours 47 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1042 PM EDT Sat Jul 9 2022
GAZ001-002-004-100315-
Whitfield GA-Walker GA-Dade GA-
1042 PM EDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of southwestern
Whitfield, southern Walker and southwestern Dade Counties through
1115 PM EDT...
At 1042 PM EDT, a line of strong thunderstorms was along a line
extending from Higdon to near Lafayette to Mill Creek, and moving
southeast at 5 mph.
HAZARD...Heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Dalton, Lafayette, Naomi, Mill Creek, Rising Fawn, Suttles Mill,
Villanow, Cloudland Canyon State Park and Noble.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3479 8538 3478 8520 3477 8520 3478 8516
3477 8516 3477 8515 3478 8514 3477 8500
3462 8494 3462 8506 3461 8535 3470 8555
3488 8559
TIME...MOT...LOC 0242Z 319DEG 6KT 3484 8560 3473 8534 3472 8502
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHSpecial weather statement, Jul 9, 11:37 PM EDT, 2 hours 52 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1137 PM EDT Sat Jul 9 2022
GAZ021-032>034-045-100500-
North Fulton GA-Cobb GA-Cherokee GA-DeKalb GA-Gwinnett GA-
1137 PM EDT Sat Jul 9 2022
...Strong thunderstorms will impact portions of south central
Cherokee, northwestern DeKalb, northeastern Cobb, west central
Gwinnett and northeastern Fulton Counties through 100 AM EDT...
At 1135 PM EDT, a line of strong thunderstorms was along a line
extending from Flowery Branch to Georgia International Horse Park,
and moving east at 20 mph.
HAZARD...Isolated nuisance flooding due to runoff from heavy rain.
SOURCE...Radar indicated.
IMPACT...Heavy rain may cause temporary street flooding especially
in poor drainage areas.
Locations impacted include...
Atlanta, Marietta, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Dunwoody, Milton, Duluth, Woodstock, Chamblee, Norcross, Doraville,
Berkeley Lake, North Atlanta, North Druid Hills, Tucker, Mountain
Park, Mount Bethel and Sandy Plains.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.
&&
LAT...LON 3411 8426 3410 8425 3410 8424 3405 8414
3392 8415 3380 8436 3397 8452 3409 8450
3415 8433
TIME...MOT...LOC 0335Z 272DEG 16KT 3416 8393 3366 8393
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 8:40 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 35 min |
| Jul 9, 9:16 PM EDT | Special Weather Statement | FFC | Catoosa, Murray, Whitfield | 44 min |
| Jul 9, 10:39 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Jul 9, 10:42 PM EDT | Special Weather Statement | FFC | Walker | 33 min |
| Jul 9, 11:37 PM EDT | Special Weather Statement | FFC | Cobb | 83 min |
| Jul 10, 5:33 PM EDT | Special Weather Statement | FFC | Dawson | 27 min |
| Jul 10, 6:21 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 24 min |
| Jul 10, 6:27 PM EDT | Special Weather Statement | FFC | Cherokee, Dawson, Pickens | 33 min |
| Jul 10, 7:18 PM EDT | Special Weather Statement | FFC | Pickens | 27 min |
| Jul 10, 7:51 PM EDT | Special Weather Statement | FFC | Bleckley, Twiggs | 24 min |
Nearby
River Flood Warnings in Georgia, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.